Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 172, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 26, 2008, 5:53 PM EDT for Butler County, Preble County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 26, 2008, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Butler County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:55 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 26, 4:55 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT THU JUN 26 2008
.SYNOPSIS...
A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH
THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE
AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A STRONG UPPER LEVEL
SYSTEM AND ASSOCIATED COLD FRONT WILL AFFECT THE GREAT LAKES AND
OHIO VALLEY OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SCATTERED THUNDERSTORMS CONTINUE TO MOVE ACROSS THE SOUTHEAST
ZONES AND SHOULD MOVE OFF TO THE EAST LATE THIS AFTERNOON. A LINE
OF STORMS HAS DEVELOPED IN INDIANA AND IS PUSHING TOWARDS THE
FORECAST AREA. EXPECT TO HAVE SEVERE POTENTIAL INTO THE WESTERN
ZONES LATE THIS AFTERNOON WITH THE THREAT DIMINISHING THIS
EVENING WITH LOSS OF HEATING.
ANOTHER MESOSCALE CONVECTIVE VORTICITY CENTER WILL MOVE OUT OF
INDIANA AND INTO OHIO OVERNIGHT. 12Z/18Z NAM SHOW A PRECIPITATION
MAXIMUM MOVING GENERALLY ACROSS THE SAME AREAS THAT HAD EXCESSIVE
RAINFALL LAST NIGHT. IT WILL NOT TAKE MUCH TO EXACERBATE FLOODING
PROBLEMS SO HAVE ISSUED A FLASH FLOOD WATCH.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
OPERATIONAL MODELS NOT INDICATING MUCH ACTIVITY FRIDAY INTO FRIDAY
NIGHT. BUT THEY GENERALLY HAVE A DIFFICULT TIME FORECASTING
MESOSCALE TRIGGERS. ENVIRONMENT WILL REMAIN UNSTABLE AND CAN
FOR SEE SCATTERED CONVECTION DEVELOPING ONCE AGAIN IN THE AFTERNOON
AND CONTINUING INTO THE EVENING. ALSO COULD START TO SEE SOME
ACTIVITY LATE FRIDAY NIGHT WELL AHEAD OF AN ADVANCING COLD FRONT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SATURDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH THE POSITION OF
THE COLD FRONT...ALTHOUGH THE GFS IS FASTER WITH PCPN ONSET THAN THE
ECMWF. STORMS WILL BE LIKELY DURING THE AFTERNOON. THE SCT/NUMEROUS
PCPN COVERAGE WILL LIKELY LINGER INTO EARLY SUNDAY. AGAIN...HIGH
TEMPERATURES WILL BE HIGHLY INFLUENCED BY THE RAIN SATURDAY...WITH
HIGHS MAINLY IN THE MID 80S. SEASONABLY COOL AIR SETTLING IN BEHIND
THE FRONT ON SUNDAY.
A TRAILING UPPER TROF WILL LINGER SCT SHOWERS/STORMS INTO
MONDAY...WITH SEASONABLY COOL TEMPERATURES PERSISTING.
THEN...HIGH PRESSURE BUILDS AND MOVES EAST OF THE REGION THROUGH
THURSDAY...WITH A STEADY WARMING TREND.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
ISOLATED THUNDERSTORMS ARE DEVELOPING EARLY THIS AFTERNOON ACROSS
AREA IN UNSTABLE AIRMASS. BETTER FORCING WILL WORK INTO THE AREA
FROM THE WEST THROUGH LATE AFTERNOON AS MID LEVEL SHORT WAVE
APPROACHES. WILL HANDLE CURRENT ACTIVITY WITH A TEMPO CB AND THEN
GO WITH A VCTS THIS EVENING WITH THE STRONGER UPPER LEVEL FORCING.
ANY THUNDERSTORM ACTIVITY SHOULD THEN TAPER OFF OVERNIGHT.
OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ026-034-035-
043>046-052-054>056-064-065-074.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JGLHazardous weather outlook, Jun 26, 4:28 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 428 PM EDT THU JUN 26 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-053-060>063- 070>073-077>082-088-270915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CLARK-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 428 PM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE ATMOSPHERE HAS BECOME SUFFICIENTLY UNSTABLE TO ALLOW SOME THUNDERSTORMS TO REACH SEVERE LIMITS WITH DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF NICKELS. THE THREAT OF SEVERE WEATHER WILL DIMINISH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ026-034-035-043>046-052-054>056-064-065-074-270915- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-CHAMPAIGN- MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-HOCKING- 428 PM EDT THU JUN 26 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE ATMOSPHERE HAS BECOME SUFFICIENTLY UNSTABLE TO ALLOW SOME THUNDERSTORMS TO REACH SEVERE LIMITS WITH DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF NICKELS. THE THREAT OF SEVERE WEATHER WILL DIMINISH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 1:30 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT THU JUN 26 2008 KYZ092-093-096-OHZ078-261800- CAMPBELL KY-KENTON KY-PENDLETON KY-CLERMONT OH- 130 PM EDT THU JUN 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLERMONT...NORTHEASTERN PENDLETON...KENTON AND CAMPBELL COUNTIES THROUGH 200 PM EDT... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CAMPBELL COUNTY LAKE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... ALEXANDRIA...GUBSER MILL...IVOR...CALIFORNIA...MOSCOW...MENTOR...NEW RICHMOND...BLAIRSVILLE...NEW PALESTINE...NICHOLSVILLE...LINDALE AND AMELIA.
Local storm report, Jun 26, 2:24 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
224 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG COLUMBUS 39.99N 82.99W
06/26/2008 FRANKLIN OH PUBLIC
SEVERAL TREES DOWN
0330 AM TSTM WND DMG LANCASTER 39.72N 82.60W
06/26/2008 FAIRFIELD OH TRAINED SPOTTER
SEVERAL LARGE TREES DOWN
0500 AM TSTM WND DMG 5 NE LOGAN 39.59N 82.34W
06/26/2008 HOCKING OH EMERGENCY MNGR
ABOUT 40 LARGE TREES DOWNED
&&Local storm report, Jun 26, 2:45 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD BALTIMORE 39.85N 82.61W
06/26/2008 FAIRFIELD OH TRAINED SPOTTER
SEVERAL ROADS STILL UNDER 2 FEET OF WATER.
&&
JDRLocal storm report, Jun 26, 4:33 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL VANCEBURG 38.59N 83.32W
06/26/2008 E0.88 INCH LEWIS KY LAW ENFORCEMENT
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer, Shelby | 67 min |
| Jun 25, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 47 min |
| Jun 25, 8:32 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 2 hr |
| Jun 25, 9:13 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 47 min |
| Jun 25, 10:07 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Shelby | 113 min |
| Jun 25, 10:17 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Shelby | 43 min |
| Jun 25, 10:56 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 6 hr |
| Jun 25, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 47 min |
| Jun 25, 11:38 PM EDT | Tornado Warning | ILN | Franklin, Madison | 40 min |
| Jun 25, 11:45 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison | 45 min |
| Jun 26, 12:26 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 49 min |
| Jun 26, 12:41 AM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Jun 26, 2:22 AM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 5 hr |
| Jun 26, 3:45 AM EDT | Areal Flood Advisory | ILN | Franklin | 4 hr |
| Jun 26, 4:24 AM EDT | Areal Flood Warning | ILN | Fairfield, Franklin, Licking | 12 hr |
| Jun 26, 1:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 38 min |
| Jun 26, 2:17 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 43 min |
| Jun 26, 4:07 PM EDT | Flash Flood Watch | ILN | Auglaize, Champaign, Delaware, Fairfield, Franklin, Hardin and 8 more | 8 hr |
| Jun 26, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 62 min |
| Jun 26, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 64 min |
| Jun 26, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 48 min |
| Jun 26, 5:41 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin | 3 hr |
| Jun 26, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| Jun 26, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 43 min |
| Jun 26, 4:41 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 64 min |
| Jun 26, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 48 min |
| Jun 26, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ohio, Ripley | 60 min |
| Jun 26, 6:26 PM EDT | Areal Flood Advisory | ILN | Ripley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.